WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
ZTEG-2P-32-120-PF-US |
| Medical Device Problem Codes |
Leak/Splash (1354); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Aneurysm (1708)
| Date of Event |
01/13/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
Event or Problem Description
Description of event according to study: on (b)(6) 2013 the patient received the following devices: zteg-2p-32-120-pf-us, lot # e3017706, placed just above celiac artery.Zteg-2p-42-135-pf-us, lot #e2974777, placed proximal to above device.There were no difficulties deploying the devices.A molding balloon was used without difficulty or complications.No patient-related adverse events were observed during the procedure.Per site, the device was patent with no kink or endoleak on the completion angiogram.The analysis noted a patent graft with no kink.A proximal type i and a type ii endoleak were noted.(please note: this occurred prior to the manufacturer¿s request for reporting this event.) on (b)(6) 2013 (day of procedure), the patient developed a left leg thrombosis and was treated with a left femoral-ilio thrombectomy.On (b)(6) 2013 (three days post-procedure), the patient was discharged from the hospital.On (b)(6) 2013 ct scan (53 days post-procedure): analysis review: graft patent, intact with no kink.A distal type i endoleak and a type ii endoleak were noted.Maximum aneurysm diameter = 59.0 mm.On (b)(6) 2013 ct scan (214 days post-procedure): analysis review: graft patent, intact with no kink.A distal type i endoleak and a type ii endoleak were noted.Maximum aneurysm diameter = 59.2 mm.Analysis noted that the proximal stent moved distally, and reiterated that the patient was outside the ifu for the study, with no proximal or distal seal zones.On (b)(6) 2014 ct scan (396 days post-procedure): analysis review: graft patent, intact with no kink.A distal type i endoleak and a type ii endoleak were noted.Maximum aneurysm diameter = 60.1 mm.Analysis noted: ¿the aneurysm was never excluded and continues to grow.The distal end merges with an abdominal aortic aneurysm.¿ on (b)(6) 2015 ct scan (795 days post-procedure): analysis review: graft patent, intact with no kink or endoleak.Maximum aneurysm diameter = 53.8 mm.Analysis noted: ¿the study aneurysm has decreased and is nearly resolved.The proximal aorta continues to expand and elongate above the stent now measuring almost 6 cm.¿ on (b)(6) 2016 ct scan (1017 days post-procedure): analysis review: graft patent, intact with no kink.Maximum aneurysm diameter = 58.0 mm.A distal type i endoleak was noted.Analysis noted: ¿the aorta proximal to the graft has continued to elongate.¿ patient outcome: on (b)(6) 2016 (1053 days post-procedure), the patient underwent a secondary intervention to treat the distal type i endoleak.A right common iliac artery aneurysm was treated also with coil embolization of right anterior iliac artery and placement of an iliac limb from the common iliac into the right external distal artery.The intervention was deemed successful.
Additional Manufacturer Narrative
(b)(4) summary of investigational findings: based on the provided information and imaging review, it was not possible to confirm the reported event, due to off-label use.As concluded in the imaging review, the two overlapping thoracic stent graft devices placed in the distal descending thoracic aorta just above the celiac artery, were used outside of ifu, with proximal and distal thoracic aortic diameters exceeding repair criteria.The aorta was treated as a thoracic aortic aneurysm but is essentially a type 1 thoracoabdominal aneurysm.The stent grafts were initially undersized and placed in inadequate landing zones outside of ifu.There was initial lack of proximal and distal seal due to inadequate sizing and the target aneurysm being treated outside of ifu, resulting in type 1 proximal and distal endoleaks, type 2 endoleak and device migration.Continued elongation and dilatation of the untreated proximal to mid-descending thoracic aorta are seen.The descending thoracic aorta was inadequately treated with uncovered aneurysmal disease and unsuccessful stent graft repair outside of ifu.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.
Event or Problem Description
Description of event according to study: on (b)(6) 2013: the patient received the following devices: zteg-2p-32-120-pf-us, lot # e3017706, placed just above celiac artery.Zteg-2p-42-135-pf-us, lot #e2974777, placed proximal to above device.There were no difficulties deploying the devices.A molding balloon was used without difficulty or complications.No patient-related adverse events were observed during the procedure.Per site, the device was patent with no kink or endoleak on the completion angiogram.The analysis noted a patent graft with no kink.A proximal type i and a type ii endoleak were noted.(please note: this occurred prior to the manufacturer¿s request for reporting this event).On (b)(6) 2013 (day of procedure): the patient developed a left leg thrombosis and was treated with a left femoral-ilio thrombectomy.On (b)(6) 2013 (three days post-procedure): the patient was discharged from the hospital.On (b)(6) 2013 (53 days post-procedure): ct scan.Analysis review: graft patent, intact with no kink.A distal type i endoleak and a type ii endoleak were noted.Maximum aneurysm diameter = 59.0 mm.On (b)(6) 2013 (214 days post-procedure): ct scan.Analysis review: graft patent, intact with no kink.A distal type i endoleak and a type ii endoleak were noted.Maximum aneurysm diameter = 59.2 mm.Analysis noted that the proximal stent moved distally, and reiterated that the patient was outside the ifu for the study, with no proximal or distal seal zones.On (b)(6) 2014 (396 days post-procedure): ct scan.Analysis review: graft patent, intact with no kink.A distal type i endoleak and a type ii endoleak were noted.Maximum aneurysm diameter = 60.1 mm.Analysis noted: ¿the aneurysm was never excluded and continues to grow.The distal end merges with an abdominal aortic aneurysm.¿ on (b)(6) 2015 (795 days post-procedure): ct scan.Analysis review: graft patent, intact with no kink or endoleak.Maximum aneurysm diameter = 53.8 mm.Analysis noted: ¿the study aneurysm has decreased and is nearly resolved.The proximal aorta continues to expand and elongate above the stent now measuring almost 6 cm.¿ on (b)(6) 2016 (1017 days post-procedure): ct scan.Analysis review: graft patent, intact with no kink.Maximum aneurysm diameter = 58.0 mm.A distal type i endoleak was noted.Analysis noted: ¿the aorta proximal to the graft has continued to elongate.¿ patient outcome: on (b)(6) 2016 (1053 days post-procedure): the patient underwent a secondary intervention to treat the distal type i endoleak.A right common iliac artery aneurysm was treated also with coil embolization of right anterior iliac artery and placement of an iliac limb from the common iliac into the right external distal artery.The intervention was deemed successful.